Strong Wind, Nw Cache
- When
- April 8, 6:00 PM MST to 11:59 PM MST
- Where
- Nw Cache forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
Winds blew roof off shed
Strong winds behind a cold front ripped the roof off of a storage shed in Logan and blew down a utility pole. Damage to the shed is estimated to be $20,000.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Strong winds behind a cold front ripped the roof off of a storage shed in Logan and blew down a utility pole. Damage to the shed is estimated to be $20,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 8, 2:45 PM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT FRI APR 8 2005 .SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT AND SATURDAY. A WEAK RIDGE OF HIGH PRESSURE ALOFT WILL BE OVER THE AREA FOR THE FIRST PART OF NEXT WEEK. && .DISCUSSION...TODAYS SYSTEM MOVING RAPIDLY AWAY FROM THE AREA. SOME CONVECTION WILL LAST INTO THE EARLY EVENING BUT SHOULD DECREASE RAPIDLY AS A WEAK SHORTWAVE RIDGE RACES PAST. THE NEXT STORM SYSTEM APPROACHING RAPIDLY. THE FIRST BAND OF SHOWERS FROM IT WILL PUSH INTO WESTERN UT AFTER ABOUT MIDNIGHT TONIGHT. THEN SHORTWAVE RIDGING OFFSHORE FORCES THE TROF TO DIG WITH THE CURRENT CURRENT CIRCULATION NEAR THE OREGON COAST WEAKENING AND A NEW CENTER DEVELOPING OVER SOUTHERN UT BY SATURDAY AFTERNOON. THE NEW SYSTEM IS A BIT COLDER THAN TODAYS BUT SHOULD STILL ALLOW A RAIN/SNOW MIX IN THE VALLEYS WITH LITTLE ACCUMULATION. MOST OF THE MOUNTAINS WILL GET ANOTHER SHOT OF ADVISORY LEVEL SNOW. WITH SOME OF THAT STARTING AGAIN BEFORE MORNING HAVE CHOSEN TO SIMPLY CONTINUE THE SNOW ADVISORY FOR THE WASATCH AND UINTA MOUNTAINS WITH WORDING INDICATING A BREAK BEFORE THE SNOW STARTS AGAIN. HAVE ALSO ISSUED AN ADVISORY FOR THE SOUTHWEST/CENTRAL MOUNTAIN ZONE STARTING AT MIDNIGHT. BOTH OF THOSE CONTINUE THROUGH SATURDAY AFTERNOON. WE MAY ALSO NEED TO DO AN ADVISORY FOR THE WASATCH PLATEAU/BOOK CLIFFS BUT THE SNOW WONT REALLY GET GOING THERE UNTIL ABOUT SUNRISE SO WE CAN WAIT FOR THE EARLY MORNING PACKAGE TO ISSUE THAT. THE NEXT RIDGE CONTINUES TO BUILD INTO THE COAST SUNDAY KEEPING A COOL BUT STABILIZING NORTHERLY FLOW OVER OUR AREA. THE NEXT TROF DOESNT MOVE INLAND UNTIL MIDWEEK. THE LAST COUPLE OF GFS RUNS HAVE MOVED STRONGLY TOWARD THE ECMWF IDEA OF SHARPER RIDGING BEHIND THE TROF AND THEREFORE A DIGGING SYSTEM THAT IS SOMEWHAT SPLIT WITH MOST OF THE ENERGY DROPPING INTO THE GREAT BASIN. ADJUSTED FORECASTS IN THAT DIRECTION BUT IF THE TROF REALLY FOLLOWS THE 12Z GFS TRACK WE WILL END UP COLDER AND WETTER. JUST SAW THE 12Z ECMWF AND IT HAS BACKED OFF A LITTLE ON HOW FAR SOUTH THE SYSTEM GOES BUT WOULD STILL BRING A DECENT SYSTEM ACROSS AT LEAST THE NORTHERN HALF OF THE AREA. && .AVIATION...NONE. SEE LATEST SLCTAFSLC && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORIES LATE TONIGHT/SATURDAY. SEE SLCWSWSLC. WY...NONE. ID...NONE. && SANDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT FRI APR 8 2005 IDZ024-025-UTZ001>021-WYZ021-091300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT FRI APR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY A COLD FRONT WILL SPREAD VALLEY RAIN AND MOUNTAIN SNOW ACROSS UTAH TODAY. A SNOW ADVISORY HAS BEEN ISSUED FOR THE HIGHER MOUNTAINS. SEE SLCWSWSLC FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE NEXT STORM SYSTEM WILL ARRIVE OVER UTAH FROM THE WEST COAST BY EARLY SATURDAY MORNING. WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL ACCOMPANY THE STORM SYSTEM FOR THE WEEKEND. STRONG AND GUSTY NORTH WINDS WILL DEVELOP IN UTAHS DIXIE SUNDAY...THEN DECREASE MONDAY. ANOTHER COLD AND WET STORM IS LIKELY MID-WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO NORMAL OPERATING PROCEDURE.
1 strong wind. Local standard time, as filed.
Winds blew roof off shed
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446486.